Texas, 2012

Tornadoes and Hail in Texas, April 3 to 4, 2012

April 3 to 4, 2012 · NWS SHV · 29 events in 12 counties and zones

A deep upper level trough across the western plains lifted north and east towards the region during the afternoon and overnight hours of April 3rd and morning hours of April 4th. Deep layer shear supported the development of super cell thunderstorms across North Central Texas during the afternoon hours of April 3rd and these storms moved into the region, producing strong and damaging wind gusts,…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A deep upper level trough across the western plains lifted north and east towards the region during the afternoon and overnight hours of April 3rd and morning hours of April 4th. Deep layer shear supported the development of super cell thunderstorms across North Central Texas during the afternoon hours of April 3rd and these storms moved into the region, producing strong and damaging wind gusts, large hail and a few tornadoes across most of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 3, 2:23 PM CST, 20 minutes earlier.

Area forecast discussion, Apr 3, 2:23 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT TUE APR 3 2012

.DISCUSSION...
THE SEVERE WEATHER THREAT IS INCREASING FOR OUR ENTIRE AREA AS
TIME PROGRESSES. THUNDERSTORMS HAVE FIRED ALONG AN EAST-WEST
STATIONARY BOUNDARY ACROSS THE LOUISIANA-ARKANSAS BORDER
AND...NOW...THE BOUNDARY IS SLOWLY BEGINNING TO DRIFT
SOUTHEASTWARD. THE THREAT FROM THESE STORMS APPEARS TO BE MAINLY
LARGE HAIL AND GUSTY WINDS. THE LARGER THREAT IS WITH THE
THUNDERSTORMS CURRENTLY ALONG THE I-35 CORRIDOR...WHERE A TORNADIC
THREAT IS ONGOING AND WILL MOVE EASTWARD INTO NORTHEAST TEXAS
LATER THIS AFTERNOON. LAPS SURFACE HELICITY VALUES OVER NORTHEAST
TEXAS ARE GREATER THAN 250 METERS SQUARED PER SECONDS SQUARED.
THIS IS MORE THAN SUFFICIENT TO SUSTAIN A TORNADIC ENVIRONMENT
WELL INTO OUR CWA. DIVERGENT FLOW ALOFT AND UPPER LEVEL IMPULSES
WILL ENHANCE THIS ACTIVITY AS THE NIGHT PROGRESSES. VERY LARGE
HAIL AND VERY GUSTY WINDS CAN BE EXPECTED WITH ALL STORMS THAT
FORM IN THE ENVIRONMENT JUST AHEAD OF THE LINE...AS WELL AS THE
SQUALL LINE ITSELF.

TOMORROW...MUCH OF THIS ACTIVITY WILL STILL BE A GOOD PORTION OF
THE AREA...OUR EASTERN AREAS AT THE VERY LEAST. THE SEVERE WEATHER
THREAT WILL STILL EXIST...BUT SHOULD NOT BE AS GREAT AS IT WILL BE
THIS EVENING INTO THE OVERNIGHT HOURS. THE ACTIVITY SHOULD BEGIN
TO CEASE FROM WEST TO EAST AS THE DAY PROGRESSES...WITH THE SQUALL
LINE. AS THE UPPER LEVEL LOW EJECTS EASTWARD ACROSS ARKANSAS...OUR
NORTHERN SECTION OF COUNTIES WILL SEE A CHANCE FOR SOME SHOWERS
AND ISOLATED THUNDERSTORMS.

EXTENDED...A FRONTAL BOUNDARY APPEARS TO STALL OUT ACROSS THE FOUR
STATE REGION ON SUNDAY INTO MONDAY...BRINGING A DECENT CHANCE FOR
PRECIPITATION DURING THE BEGINNING OF NEXT WEEK.

&&

.AVIATION...
SCT CONVECTION TO CONTINUE ACROSS THE REGION BEFORE STRONG
THUNDERSTORMS ASSOCIATED WITH A POTENT UPPER LEVEL DISTURBANCE OVER
N TX PUSH EWD INTO THE REGION. TERMINALS WILL BE AFFECTED
INTERMITTENTLY BY CONVECTION THIS AFTERNOON THROUGH WEDNESDAY
MORNING. EXPECT CATEGORY REDUCTIONS WITH VERY GUSTY WINDS VC
CONVECTION. OTHERWISE...SOUTHERLY WINDS 5 TO 10 KNOTS TO PERSIST
BEFORE WINDS TURN OUT OF THE WSW BEHIND A FRONTAL BOUNDARY DURING
WEDNESDAY MORNING. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  82  54  75  54 /  70  20  10  10   0
MLU  66  83  57  77  54 /  70  50  20  10   0
DEQ  59  75  52  72  51 /  70  30  20  10   0
TXK  64  78  54  72  52 /  70  20  20  10   0
ELD  66  81  54  74  52 /  70  30  20  10   0
TYR  57  76  56  75  56 /  70  20  10  10   0
GGG  59  78  55  75  54 /  70  20  10  10   0
LFK  64  81  57  80  57 /  70  20  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

ITO/12
Hazardous weather outlook, Apr 3, 10:45 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT TUE APR 3 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA
DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND
DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL
CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL
CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS
OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A
COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE
NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE.
STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT
AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND
DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY
RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL
BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING
STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING
WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY
AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY...
SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO
OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND
OVERNIGHT...AND INTO WEDNESDAY.

23

In the hours before

Special weather statement, Apr 3, 1:40 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT TUE APR 3 2012

ARZ073-032045-
UNION-
240 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     CALION...EL DORADO...HUTTIG...JUNCTION CITY...LAPILE...LAWSON...
     STRONG...URBANA AND WESSON...

AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALION TO
WESSON...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF NORPHLET TO
6 MILES SOUTHWEST OF EL DORADO...MOVING EAST AT 30 MPH.

PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.

15
Special weather statement, Apr 3, 1:51 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT TUE APR 3 2012

LAZ002-003-032045-
BOSSIER-WEBSTER-
251 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     BOSSIER AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     DIXIE INN...DOYLINE...DUBBERLY...MINDEN AND SIBLEY...

AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DOYLINE...OR
NEAR KORAN...MOVING NORTHEAST AT 20 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM.

15
Local storm report, Apr 3, 1:56 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             N SHREVEPORT            32.47N 93.80W
04/03/2012  E0.75 INCH       CADDO              LA   BROADCAST MEDIA

            PEA TO PENNY SIZE HAIL ON NORTH MARKET JUST NORTH OF
            I220.

&&

13
Special weather statement, Apr 3, 1:56 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 3 2012

LAZ001-002-032045-
BOSSIER-CADDO-
256 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON AND BLANCHARD...

AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM OVER NORTH SHREVEPORT...MOVING NORTHEAST
AT 15 MPH.

PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

15
Special weather statement, Apr 3, 2:15 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT TUE APR 3 2012

TXZ096-109-032115-
RED RIVER-TITUS-
315 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RED RIVER AND TITUS...

INCLUDING THE FOLLOWING LOCATIONS...
     MOUNT PLEASANT AND WILKERSON...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF LEESBURG...MOVING
NORTH AT 25 MPH.

PENNY SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.

15
Local storm report, Apr 3, 2:31 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             HOMER                   32.79N 93.06W
04/03/2012  E0.50 INCH       CLAIBORNE          LA   TRAINED SPOTTER

            PEA TO SLIGHTLY SMALLER THAN DIME SIZE HAIL FALLING IN
            HOMER.

&&

15

The radar

The Shreveport radar (KSHV), 134 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

16 hail, 10 thunderstorm wind, 3 tornado. Local standard time, as filed.

Hail, Titus

When
April 3, 2:43 PM CST
Where
Titus County, 0.69 mi N of Mt Pleasant
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.180, -94.980

Hail, Titus

When
April 3, 2:45 PM CST
Where
Titus County, Mt Pleasant
Measured
1.75 in hail
Reported by
Public
Coordinates
33.170, -94.980

Hail, Titus

When
April 3, 3:30 PM CST
Where
Titus County, 2.7 mi SW of Wilkerson
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.320, -94.980

Quarter sized hail reported on County Road 3275.

Tornado, Franklin

When
April 3, 3:39 PM CST to 3:45 PM CST
Where
Franklin County, 1.06 mi ESE of Hagansport to 1.71 mi ENE of Hagansport
Rating
EF0
Path length
0.84 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
33.347, -95.212

A damage survey concluded that an EF0 tornado touched down about 2 miles east of Hagansport in Franklin County, Texas. The tornado touched down in an open field just north of Farm to Market Road 71, where several trees were snapped. The tornado traveled northeast across County Road Northeast 2130, where a top of a tree was snapped off, with the tornado continuing across another open field, snapping large branches and uprooting a large tree. This tornado lifted shortly thereafter in a heavily wooded area near the Sulphur River inaccessible by vehicle. The maximum winds are estimated at 65-75 mph.

Tornado, Red River

When
April 3, 3:41 PM CST to 3:45 PM CST
Where
Red River County, 0.49 mi SW of Cuthand to 0.98 mi N of Cuthand
Rating
EF0
Path length
1.41 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
33.465, -95.056

A damage survey concluded that an EF0 tornado touched down about 10 miles south of Clarksville in Red River County, Texas. The tornado touched down along County Road 4610, where a few trees were uprooted. The tornado traveled north northeast just east of County Road 910, where additional trees were snapped and uprooted. This tornado continued across County Road 4605, snapping large limbs off of several more trees before lifting in a heavily wooded area. The maximum winds are estimated at 65-75 mph.

Tornado, Bowie

When
April 3, 3:44 PM CST to 3:50 PM CST
Where
Bowie County, 3.02 mi NNE of Dalby Spgs to 2.6 mi W of College Hill
Rating
EF0
Path length
2.24 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
33.411, -94.702

The National Weather Service conducted a storm survey in Bowie County and found damage from an EF0 tornado. The tornado touched down 8 miles southwest of De Kalb, TX, just west of CR 4306 where a few trees were snapped and uprooted. The tornado crossed CR 4306 and traveled east northeast, remaining over open country where more trees were snapped and uprooted. The tornado lifted just west of the intersection of CR 4305 and U.S. Hwy. 259. The maximum winds are estimated at 65-75 mph.

Hail, Red River

When
April 3, 4:00 PM CST
Where
Red River County, Cuthand
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
33.470, -95.050

Hail, Bowie

When
April 3, 4:03 PM CST
Where
Bowie County, 0.69 mi N of De Kalb
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.510, -94.620

Hail, Bowie

When
April 3, 4:30 PM CST
Where
Bowie County, 1.34 mi WNW of Texarkana
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.440, -94.070

Hail, Bowie

When
April 3, 4:33 PM CST
Where
Bowie County, 0.69 mi N of Nash
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.440, -94.130

Hail, Smith

When
April 3, 4:37 PM CST
Where
Smith County, 0.9 mi SW of Lindale
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.510, -95.410

Thunderstorm Wind, Franklin

When
April 3, 4:45 PM CST
Where
Franklin County, 1.8 mi NW of Winnsboro
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.970, -95.300

Numerous trees were downed across Hwy. 11 northwest of Winnsboro, Texas.

Thunderstorm Wind, Franklin

When
April 3, 4:48 PM CST
Where
Franklin County, 2.15 mi SSE of Hagansport
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.320, -95.220

Several trees were downed around Hagansport, Texas.

Hail, Franklin

When
April 3, 4:50 PM CST
Where
Franklin County, 1.38 mi S of Burley
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
33.080, -95.270

Hail reported two miles southwest of Purley, Texas.

Hail, Wood

When
April 3, 4:58 PM CST
Where
Wood County, 146.42 mi ESE of Pineview
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
32.350, -92.720

Hail, Smith

When
April 3, 5:15 PM CST
Where
Smith County, 1.17 mi E of Noonday
Measured
1 in hail
Reported by
Public
Coordinates
32.230, -95.400

Hail, Cass

When
April 3, 5:20 PM CST
Where
Cass County, 2.82 mi NNE of Bivins
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
33.060, -94.160

Hail, Smith

When
April 3, 5:25 PM CST
Where
Smith County, 1.36 mi ENE of Noonday
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.240, -95.400

Hail, Cass

When
April 3, 5:44 PM CST
Where
Cass County, Mc Leod
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.950, -94.080

Thunderstorm Wind, Upshur

When
April 3, 5:48 PM CST
Where
Upshur County, 1.16 mi W of Gilmer
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.730, -94.950

Several trees were downed across the entire county.

Thunderstorm Wind, Bowie

When
April 3, 6:05 PM CST
Where
Bowie County, 2.69 mi ENE of Victory City
Measured
52 kt (60 mph) measured gust
Reported by
Emergency Manager
Coordinates
33.490, -94.190

Emergency Manager reported a measured wind gusts of 60 mph near Redlick, Texas.

Hail, Gregg

When
April 3, 6:16 PM CST
Where
Gregg County, 1.35 mi WNW of Gladewater
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.540, -94.950

Thunderstorm Wind, Bowie

When
April 3, 6:35 PM CST
Where
Bowie County, 1.34 mi WNW of Texarkana
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.440, -94.070

Numerous powerlines were downed across the entire county, including several inside the city limits of Texarkana, Texas.

Thunderstorm Wind, Smith

When
April 3, 6:45 PM CST
Where
Smith County, 3 mi SSW of Flint
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.160, -95.370

A tree was downed on FM. 344 west northwest of Bullard, Texas.

Thunderstorm Wind, Harrison

When
April 3, 7:30 PM CST
Where
Harrison County, 1.5 mi SSW of Harleton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.650, -94.580

A tree was downed in Harleton, Texas.

Thunderstorm Wind, Gregg

When
April 3, 7:42 PM CST
Where
Gregg County, 0.9 mi NE of Kilgore
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.390, -94.870

A tree was downed near U.S. Hwy. 259 just south of Kilgore, Texas.

Thunderstorm Wind, Rusk

When
April 3, 8:15 PM CST
Where
Rusk County, 0.9 mi SW of Sexton City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.270, -94.930

A tree was downed on S. H. 323 just north of S. H. 42.

Thunderstorm Wind, Rusk

When
April 3, 9:00 PM CST
Where
Rusk County, 1.17 mi E of Trukton
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.200, -94.800

Trees were downed on Hwy. 259 north of Henderson, Texas.

Hail, Angelina

When
April 4, 12:13 AM CST
Where
Angelina County, 1.82 mi SE of Pollok
Measured
1 in hail
Reported by
COOP Observer
Coordinates
31.450, -94.860

Hail fell 11 miles northwest of Lufkin. The power was also reported out at that location.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyThe tornado archive for Texas, 2012Warnings in Texas, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364400, 364401, 364407, 364408, 364410, 364411, 364412, 364414, 364417, 364419, 364420, 364421, 364422, 364424, 364426, 364428, 364429, 364430, 364431, 364434, 364436, 364524, 364529, 364531, 364537, 364539, 364548, 364550, 364553.